Quantcast

Living With Facial Pain

Reducing meds or not?


#1

Hello everyone, glad you are here.

My neuro says I can cut back on my medication when the TN is a few months in remission.
I thought otherwise and cutting back can be a trigger.

What do you think?

I wish you no pain,
Ellis.


#2

I am currently reducing my meds. So far so good! I started last August. It is a slow journey. I was at such high doses of everything!
3,000 mg/day of gabapentin
2,400 mg/day of ibuprofen
1,700 mg/day of carbemazapine
I am now working on
900 mg/day of gabapentin
900 mg/day of ibuprofen
1,400 mg/day of carbemazapine
I have been only reducing one drug at a time about 100mg per week. I think the demon is dead inside of me for now and I really just want to get my brain back. It has been hijacked by so many meds.
Next week I am going to work on reducing carbemazapine again.
I have also been doing acupuncture twice a month. (Traditional Chinese).
Wish me luck and luck to everyone!


#3

I’m a huge fan of "low and slow’ doses of mediation. If you feel secure in doing so I would fully support reducing meds with the following rules:

– ONE med change at a time
– SMALL changes (ex: half a tab)
– VERY slowly, allow at least two weeks between changes
– WRITE IT ALL DOWN… keep track of what happens, when

Most importantly, don’t be a hero, if you reduce a med and notice so much as a flicker of something that might be TN/ATN get back on the last dose you were taking successfully. The last thing you want to do is create window for the pain to sneak through.


#4

When I went into remission I waited some and then , very gradually, started to titrate off meds. Now i no longer take any of the drugs and use V-B12 to stay in remission (I believe).


#5

Ellis, I forgot to mention I’ve reduced my gabapentin from 400mg to 300mg to 200mg with great success. I was just starting to thinking about trying another reduction when I had to have dental work done and, sure enough, it sent me into a massive flare. Once things settle down again I may try another reduction myself.


#6

Thank you so much for all this good information, big help.

Ellis.


#7

My GPN would traumatized me in the winter and never in the summer. I always weaned completely off when this happened as remission lasted for months.


#8

I am so glad your pain is in remission. My neuro told me that if I was in remission for 6 months I can titrate slowly down. We decided to keep me on a maintenance dose long term because mine really does come and go.